MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAH
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 05/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Customer called and reported that they got hospitalized due to low blood glucose on (b)(6) 2017 with blood glucose so low that a meter couldn't read it at the time of the incident.The customer was at 230 mg/dl at the time of the call.The customer used food to treat.The customer experienced symptoms such as loss of consciousness.The customer was wearing the insulin pump during the incident.Troubleshooting was completed and the customer believes the pump over delivered insulin.The customer also stated that they felt the pump over delivering so they ate bread and a teaspoon of honey to treat.The customer also stated they were having highs.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Findings: unit received with operating currents within spec.Unit passed selftest, unexpected alarm error test, rewind, basic occlusion test and displacement test.However, unable to prime unit during prime test due to faulty force sensor resistor.Unable to perform excessive no delivery test, occlusion test, displacement accuracy test or verify over delivery anomaly due to prime anomaly.The motor was tested outside the device and passed.Unit received with cracked case at display window corners, cracked reservoir tube window, cracked reservoir tube, cracked battery tube threads and minor scratches on lcd window.Unit received with corroded battery tube.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAH
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6842991
Report Number2032227-2017-44568
Device Sequence Number16258534
Product Code OYC
UDI-Device Identifier00613994918642
UDI-Public(01)00613994918642
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAH
Device Catalogue NumberMMT-523RNAH
Device Lot NumberA000205315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age81 YR
Patient Weight165